HOMEPRODUCTSSERVICESCOMPANYCONTACTFAQResearchDictionaryPharmaMobileSign Up FREE or Login

Enflurane-induced grand mal seizures during otic microsurgery.

Abstract
Abnormal electroencephalographic seizure-like activity and myoclonic movements have been recognized during enflurane anesthesia. This is most commonly seen in the presence of respiratory alkalosis and high concentrations of enflurane. Immediate and delayed postoperative generalized tonic-clonic convulsions have also been reported after enflurane anesthesia. Experimental studies have shown that auditory stimuli could facilitate seizure activity during deep enflurane anesthesia. Here we report a case of intraoperative generalized tonic-clonic convulsion during low concentrations of enflurane without evidence of hyperventilation and the presence of auditory stimulation.
AuthorsA M DeWolf, J L Chang, C E Larson, R J Caparosa
JournalAnesthesia progress (Anesth Prog) 1984 May-Jun Vol. 31 Issue 3 Pg. 136-7 ISSN: 0003-3006 [Print] UNITED STATES
PMID6591846 (Publication Type: Case Reports, Journal Article)
Chemical References
  • Enflurane
Topics
  • Adult
  • Anesthesia, General (adverse effects)
  • Cholesteatoma (surgery)
  • Enflurane (adverse effects)
  • Humans
  • Male
  • Mastoid (surgery)
  • Mastoiditis (surgery)
  • Microsurgery
  • Seizures (chemically induced)

Join CureHunter, for free Research Interface BASIC access!

Take advantage of free CureHunter research engine access to explore the best drug and treatment options for any disease. Find out why thousands of doctors, pharma researchers and patient activists around the world use CureHunter every day.
Realize the full power of the drug-disease research network!


Choose Username:
Email:
Password:
Verify Password: